Alert archive / Pennsylvania / Winter Weather Advisories in 2021
Winter Weather Advisory 9, NWS Cleveland, OH
NWS Cleveland, OH issued this winter weather advisory at Mar 15, 2021, 10:16 PM EDT for Crawford County, Erie County, Pennsylvania. It took effect at Mar 16, 2021, 6:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 15, 2021, 10:16 PM EDT (02:16 UTC)
- In effect from
- Mar 16, 2021, 6:00 AM EDT
- Expired
- Mar 16, 2021, 6:00 AM EDT
- In force
- Issued by
- NWS Cleveland, OH
Counties Crawford County, PA, Erie County, PA
The radar
The Pittsburgh radar (KPBZ), 153 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2486 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- -93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
358 WWUS41 KCLE 160216 WSWCLE URGENT - WINTER WEATHER MESSAGE National Weather Service Cleveland OH 1016 PM EDT Mon Mar 15 2021 PAZ001>003-161030- /O.NEW.KCLE.WW.Y.0009.210316T1000Z-210316T1500Z/ Northern Erie-Southern Erie-Crawford- Including the cities of Erie, Edinboro, Corry, Union City, Meadville, and Titusville 1016 PM EDT Mon Mar 15 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 11 AM EDT TUESDAY... * WHAT...Freezing rain expected. Total ice accumulations of a light glaze. * WHERE...Northern Erie, Southern Erie and Crawford counties. * WHEN...From 6 AM to 11 AM EDT Tuesday. * IMPACTS...Very slippery sidewalks, roads and bridges are possible. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Prepare for possible power outages. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway, and traffic conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
2 follow-up statements
501 WWUS41 KCLE 160729 WSWCLE URGENT - WINTER WEATHER MESSAGE National Weather Service Cleveland OH 329 AM EDT Tue Mar 16 2021 PAZ001>003-161500- /O.CON.KCLE.WW.Y.0009.210316T1000Z-210316T1500Z/ Northern Erie-Southern Erie-Crawford- Including the cities of Erie, Edinboro, Corry, Union City, Meadville, and Titusville 329 AM EDT Tue Mar 16 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Mixed precipitation expected. Total snow accumulations of up to one inch and ice accumulations of a light glaze. * WHERE...Northern Erie, Crawford and Southern Erie counties. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Plan on possible slippery road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. The Pennsylvania Department of Transportation and Pennsylvania Turnpike Commission remind motorists to adjust speeds based on driving conditions as winter weather impacts Pennsylvania roadways. Visit www.511pa.com for the latest travel, roadway, and traffic conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
955 WWUS41 KCLE 161000 WSWCLE URGENT - WINTER WEATHER MESSAGE National Weather Service Cleveland OH 600 AM EDT Tue Mar 16 2021 PAZ001>003-161100- /O.CAN.KCLE.WW.Y.0009.000000T0000Z-210316T1500Z/ Northern Erie-Southern Erie-Crawford- Including the cities of Erie, Edinboro, Corry, Union City, Meadville, and Titusville 600 AM EDT Tue Mar 16 2021 ...WINTER WEATHER ADVISORY IS CANCELLED... The threat of wintry weather causing travel impacts has decreased this morning. Temperatures have slowly warmed up above freezing. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this winter weather advisory went out at Mar 15, 8:02 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Mar 15, 8:02 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 802 PM EDT Mon Mar 15 2021 .SYNOPSIS... High pressure over Ontario will move eastward through the evening allowing a weakening area of low pressure to move up the Ohio River Valley. Weak high pressure will take control of region Tuesday night. The next area of low pressure will move from the Southern Plains late Wednesday, reaching the upper Ohio River Valley by Thursday evening. && .NEAR TERM /THROUGH TUESDAY NIGHT/... Precipitation mainly aloft is moving across Ohio this evening but is encountering very dry air in the lower atmosphere which is evaporating much of it. The radar reflectivity echoes are decreasing and the band is thinning as it approaches KCLE. Will continue with the current forecast with minor changes. Previous Discussion: Lots of dry air over the region this afternoon as high level cloud cover moves overhead. As low pressure moves closer its lift will spread a shield of rain over the region. Lots of virga is expected to start this event. As the precipitation moves southwest to northeast it will likely decrease in coverage. There is a bit of uncertainty on the precipitation type, especially as it begins. Evaporative cooling across the region may allow for a very light wintry mix. If we can chill the column as much as appears to be possible we may end up with more of a sleet sounding instead of the freezing rain. Since the wintry mix looks to be extremely light we will go without headlines. If the wintry mix can occur it will be across NW OH and NW PA. Lows tonight will range from the upper 20's across NW PA to the mid 30's. Rain will slowly end from west to east on Tuesday. Again precipitation amounts will be very light. Wintry mix will be possible across NW PA Tuesday morning. It will be warmer at most locations Tuesday afternoon with highs ranging from around 40 across NW PA to the mid 50's south. Maybe some light rain showers will linger across NW PA into Tuesday evening but otherwise it looks to be dry as a weak ridge of high pressure moves overhead. Lows Tuesday night should be in the 30's with clouds only slowly thinning out. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... Ridging aloft builds eastward Wednesday and Wednesday night. At the surface, ridging exits eastward as a nearly vertically-stacked low approaches from the southern Great Plains and Mid MS Valley. Fair weather is expected on Wednesday. Afternoon highs should range from the upper 40's to lower 50's along and near the Lake Erie shore to the mid to upper 50's farther inland. The cooler readings along and near the lakeshore will be the result of a lake breeze developing during the afternoon and early evening. Model guidance remains consistent that the thermodynamic environment and weak regional surface winds will permit lake breeze formation. Rain should overspread our CWA Wednesday night, especially after midnight, as a low-level return flow of moist air from the Gulf of Mexico undergoes isentropic lift aloft. Lows should mainly reach the upper 30's to mid 40's. Periods of rain, heavy at times, should impact our CWA on Thursday as the nearly vertically-stacked low moves from the Mid MS Valley toward the Virginias. Simultaneously, the accompanying warm conveyor belt taps into abundant moisture from the Gulf of Mexico and undergoes isentropic lift over our CWA. Gusty northeasterly surface winds should develop as the low interacts with an unusually-strong surface ridge building from the northwest. Daytime highs should reach the upper 40's to lower 50's. Precip should taper off generally from northwest to southeast Thursday night as the nearly- vertically stacked low moves toward the Mid-Atlantic Region and the strong surface ridge continues building from northern ON. Low-level CAA may allow rain to mix with or change to wet snow before precip ends. Little or no snow accumulation is anticipated. Storm-total rainfall still looks to average a half inch to one inch. Gusty northeasterly surface winds likely persist. Lows should reach the upper 20's to mid 30's. && .LONG TERM /FRIDAY THROUGH MONDAY/... Fair weather is expected Friday through Monday due, in part, to the stabilizing surface ridge influencing our CWA. Simultaneously, the embedded surface high pressure center should move from northern ON to Atlantic waters near NJ. This pattern will allow northeasterly surface winds on Friday to ease and veer gradually toward southerly through Monday. Thus, low-level CAA will transition gradually to low- level WAA, allowing temperatures to moderate through the period. Friday's highs should reach the low to mid 40's and be followed by afternoon highs in the mid 50's to lower 60's by Monday. && .AVIATION /00Z Tuesday THROUGH Saturday/... A band of wintry precipitation is moving across Ohio this evening but is encountering very dry in the lower atmosphere which is evaporating most of the precipitation. There are some public Mping reports of sleet and freezing which are reasonable given the thermal structure. The most of the column is below freezing from near KFDY to KMFD and points ne with warmer air to the sw. The precipitation band has been thinning and weakening as it moves into the dry air where surface dewpoints are below 20F. Expect areas of sleet to progress east early this evening with some freezing rain developing near KTOL. It will take much of the overnight for the precipitation to reach YNG and ERI where it will likely start as light freezing rain and last a few hours especially near ERI. CLE can expect a bit of sleet until 04z and rain thereafter. VFR ceilings will lower to MVFR and perhaps IFR toward morning. VFR visibility should continue. All locations will transition over to liquid by noon Tuesday. Winds will be easterly and some gusts up to 20 knots. However stronger gusts off the west end of Lake Erie will impact KTOL with gusts near 25 knots. Winds decrease overnight and become southeast Tuesday morning and persist into the afternoon. Outlook...Non-VFR late Wednesday night into Thursday night in rain showers. && .MARINE... The Small Craft Advisory from Maumee Bay to Conneaut has been extended to 4 AM EDT Tuesday. Easterly flow near 20 knots will ease gradually toward 10 knots overnight tonight. Waves of 3 to 6 feet late this afternoon and early evening should subside to 3 feet or less in all U.S. waters by around daybreak Tuesday. Lighter and more variable winds, and waves of 3 feet or less are expected Tuesday through Wednesday. Northeasterly winds freshen to 15 to around 30 knots Wednesday night into Thursday and continue into Friday. Gale force winds are possible, especially Thursday into Thursday night. Waves build and may be as large as 8 to 11 feet. At the very least, another Small Craft Advisory is likely. Also, lakeshore flooding is possible along the western basin and perhaps portions of the central basin Thursday into Friday with the prolonged period of enhanced northeasterly winds. Easing northeasterly to easterly winds of about 10 to 20 knots Friday night should ease further to about 5 to 10 knots by Saturday. Waves will subside and should be 3 feet or less by Saturday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...Small Craft Advisory until 4 AM EDT Tuesday for LEZ142>148. && SYNOPSIS...MM NEAR TERM...LaPlante SHORT TERM...Jaszka LONG TERM...Jaszka AVIATION...LaPlante MARINE...Jaszka
Hazardous weather outlook, Mar 15, 3:58 PM EDT, 6 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 358 PM EDT Mon Mar 15 2021 OHZ003-006-007-162000- Lucas-Wood-Ottawa- 358 PM EDT Mon Mar 15 2021 This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...This afternoon and tonight. A light wintry mix of sleet or brief freezing rain will be possible late this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ002-003-162000- Southern Erie-Crawford- 358 PM EDT Mon Mar 15 2021 This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...This afternoon and tonight. A light wintry mix of sleet or brief freezing rain will be possible slightly before sunrise. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A light wintry mix of sleet or brief freezing rain will be possible through mid morning across interior northwest Pennsylvania. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-OHZ008>014-017>023-027>033-036>038-047-089- PAZ001-162000- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie- 358 PM EDT Mon Mar 15 2021 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Winter Weather Advisories in Pennsylvania, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.